Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243577] of John Harer

Papers Published

  1. Edelsbrunner, H; Harer, J; Zomorodian, A, Hierarchical Morse-Smale complexes for piecewise linear 2-manifolds, Discrete & Computational Geometry, vol. 30 no. 1 (2003), pp. 87-107, ISSN 0179-5376 [doi]
    (last updated on 2017/11/17)

    Abstract:
    We present algorithms for constructing a hierarchy of increasingly coarse Morse-Smale complexes that decompose a piecewise linear 2-manifold. While these complexes are defined only in the smooth category, we extend the construction to the piecewise linear category by ensuring structural integrity and simulating differentiability. We then simplify Morse-Smale complexes by canceling pairs of critical points in order of increasing persistence.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320